Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 282, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 27, 2004, 10:51 AM CDT for Natchitoches Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2004, 10:51 AM CDT (15:51 UTC)
- Expired
- Jun 27, 2004, 11:45 AM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Natchitoches Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3141 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:40 AM CDT, 11 minutes earlier.
Area forecast discussion, Jun 27, 10:40 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 AM CDT SUN JUN 27 2004 .DISCUSSION... DEEP SW FLOW INDICATING THAT UPPER LOW IS OPENING UP AND WILL MOVE NE WITH THE FLOW ACROSS THE AREA. ALTHOUGH INDIVIDUAL STORM CELL MOVEMENT WILL ACCELERATE...REDUCING FLOODING...DEVELOPING BANDS OF CONVECTION OVER SOUTH TX COULD INDUCE SIGNIFICANT TRAINING. AT LEAST ISOLATED AREAS IN TRAINING ZONES MAY SEE FLOODING. CONTINUE FLOOD WATCH. ALSO RAISED POPS TO REFLECT CATEGORICAL RAIN CONDITONS TODAY...EXCEPT LEFT IN LIKELY EXTREME NW. && .PRELIMINARY POINT TEMPS/POPS... SHV 81 70 84 71 / 70 50 40 30 MLU 81 71 83 71 / 60 50 50 30 TXK 79 69 85 71 / 70 50 40 30 TYR 79 70 85 72 / 70 50 40 30 LFK 80 71 85 71 / 70 40 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH ALL TODAY. LA...FLOOD WATCH ALL TODAY. OK...FLOOD WATCH TODAY. TX...FLOOD WATCH ALL TODAY. &&
Hazardous weather outlook, Jun 27, 6:00 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SUN JUN 27 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST ARKANSAS AND NORTHEAST TEXAS TODAY AND TONIGHT. IN ADDITION...AN UPPER LEVEL DISTURBANCE OVER NORTH CENTRAL TEXAS WILL MOVE INTO NORTHEAST TEXAS TODAY AND SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA TONIGHT. THESE FEATURES COMBINED WITH A VERY MOIST AND SLIGHTLY UNSTABLE ATMOSPHERE WILL GIVE THE AREA A CHANCE OF SHOWERS AND THUNDERSTORMS. WITH ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL COULD CAUSE FLASH FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE FRONT WILL REMAIN ACROSS THE NORTHERN SECTIONS OF THE REGION MONDAY AND TUESDAY. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION THIS WEEK. THIS WILL CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:26 AM CDT | Severe Thunderstorm Warning | SHV | Sabine | 49 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.